Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 312, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 3, 2011, 6:50 PM EDT for Hamilton County, Madison County, Indiana. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 6:50 PM EDT (22:50 UTC)
- Expired
- Sep 3, 2011, 7:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 6:52 PM EDT | TSTM WND DMG | 2 E Lapel, IN | TREES DOWN ON POWER LINES NEAR INTERSECTION OF SR 32 AND 875W. POWER OUT IN THE LAPEL AREA. |
| Sep 3, 7:10 PM EDT | TSTM WND DMG | 4 S Alexandria, IN | TREES AND POWER LINES ARE DOWN IN THE AREA OF STATE ROAD 9 AND 600 NORTH |
| Sep 3, 7:10 PM EDT | TSTM WND DMG | Frankton, IN | UTILITY LINES AND SMALL TREES ARE DOWN IN THE FRANKTON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2038 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602
WUUS53 KIND 032250
SVRIND
INC057-095-032315-
/O.NEW.KIND.SV.W.0312.110903T2250Z-110903T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 PM EDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
MADISON COUNTY IN CENTRAL INDIANA...
* UNTIL 715 PM EDT
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
EAST OF NOBLESVILLE...OR 9 MILES WEST OF ANDERSON...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...
EDGEWOOD...
RIVER FOREST...
WOODLAWN HEIGHTS...
COUNTRY CLUB HEIGHTS...
FRANKTON...
ORESTES...
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 13 AND 16.
THOSE ATTENDING OUTDOOR EVENTS IN THE WARNED AREAS ARE IN THE PATH
OF THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD. REMEMBER...WHEN THUNDER
ROARS GO INDOORS.
&&
LAT...LON 4023 8557 4022 8557 3996 8584 4006 8599
4031 8577
TIME...MOT...LOC 2250Z 218DEG 22KT 4009 8585
WIND...HAIL 60MPH 1.00IN
$$
RYAN1 follow-up statement
766
WWUS53 KIND 032303
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 PM EDT SAT SEP 3 2011
INC057-032313-
/O.CAN.KIND.SV.W.0312.000000T0000Z-110903T2315Z/
HAMILTON-
703 PM EDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMILTON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4025 8563 4023 8557 4022 8557 4006 8575
4004 8584 4019 8584 4031 8577
TIME...MOT...LOC 2303Z 218DEG 22KT 4015 8579
$$
INC095-032315-
/O.CON.KIND.SV.W.0312.000000T0000Z-110903T2315Z/
MADISON-
703 PM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MADISON COUNTY UNTIL 715 PM EDT...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF ANDERSON...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS...FRANKTON AND
ORESTES.
THOSE ATTENDING OUTDOOR EVENTS IN THE WARNED AREAS ARE IN THE PATH
OF THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD. REMEMBER...WHEN THUNDER
ROARS GO INDOORS.
&&
LAT...LON 4025 8563 4023 8557 4022 8557 4006 8575
4004 8584 4019 8584 4031 8577
TIME...MOT...LOC 2303Z 218DEG 22KT 4015 8579
WIND...HAIL 60MPH 1.00IN
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:37 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 3, 4:37 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 437 PM EDT SAT SEP 3 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A COLD FRONT WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT BRINGING THUNDERSTORM CHANCES AND COOLER AIR. THE THUNDERSTORMS WILL BE ENDING SUNDAY NIGHT. LABOR DAY WILL COOL AND DRY. THEN...THE REMNANTS OF TROPICAL STORM LEE WILL LIFT NORTHEAST AND PROVIDE SHOWER CHANCES BY MIDWEEK. LATE IN THE WEEK...THUNDERSTORMS WILL BE POSSIBLE AS WELL. TEMPERATURES WILL MOSTLY BE IN THE 70S FOR AFTERNOON HIGHS. && .NEAR TERM /TONIGHT/... MAIN CHALLENGE TO THE NEAR TERM WILL BE TIMING OF COVERAGE OF THUNDERSTORMS ACROSS THE FORECAST AREA AS A COLD FRONT SLIDES SOUTHEAST ACROSS CENTRAL INDIANA OVERNIGHT. COMPLEX SURFACE PATTERN THIS AFTERNOON WITH A STATIONARY FROM THE CENTRAL PLAINS TO NEAR THE MICHIGAN AND INDIANA BORDER. MEANWHILE...ANOTHER FRONTAL SYSTEM WAS FROM THE UPPER MIDWEST TO THE CENTRAL PLAINS AND IS EXPECTED TO BE THE DOMINATE SYSTEM THAT WILL SLIDE ACROSS CENTRAL INDIANA OVERNIGHT. REGIONAL RADAR INDICATED NUMEROUS THUNDERSTORMS ACROSS NORTHERN ILLINOIS...IOWA AND SOUTHWEST ACROSS KANSAS SANDWICHED BETWEEN THE TWO FRONTS. MODELS PRETTY CLOSE ON EVOLUTION OF THE SURFACE PATTERN AS THEY HAVE THE DOMINATE CURRENTLY TRAILING COLD FRONT ACROSS NORTHWESTERN INDIANA BY 06Z TONIGHT AND JUST TO THE SOUTH OF THE FORECAST AREA BY 12Z SUNDAY. MODELS ALSO AGREE ON RIBBON OF DEEPER MOISTURE TRAILING THE COLD FRONT. BASED ON THAT...WILL GO LOWER THAN THE HIGH NAM POPS TONIGHT BUT NOT QUITE AS LOW AS THE GFS MOS. THIS TRANSLATES TO GOOD CHANCE POPS NORTHWEST AND CHANCE ELSEWHERE. PLENTY OF INSTABILITY FOR THUNDER TONIGHT. MEANWHILE...STRONG UPPER TROUGH DIGGING SOUTH FROM THE NORTHERN PLAINS TO THE WESTERN GREAT LAKES BY 12Z SUNDAY WILL HELP INCREASE THE SHEAR ENOUGH ACROSS OUR NORTHWEST FORECAST FOR POTENTIAL A SEVERE THUNDERSTORM OR TWO WITH DAMAGING WINDS AND LARGE THE MAIN THREATS PER SPC DAY 1 OUTLOOK. MOS LOW TEMPERATURES CLOSE AND LOOK OK. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... FOCUS FOR THE SHORT TERM WILL BE THUNDERSTORM COVERAGE AND WHEN TO PULL POPS ALONG WITH TEMPERATURES AS CANADIAN HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. MODELS ALL IN DECENT AGREEMENT ON DEEPER MOISTURE ACROSS CENTRAL INDIANA ON SUNDAY IN THE WAKE OF THE COLD FRONT THAT IS EXPECTED TO SLIDE SLOWLY SOUTHEAST ACROSS KENTUCKY DURING THE AFTERNOON. MEANWHILE...STRONG UPPER TROUGH TO SWING THROUGH MONDAY BUT SHOULD NOT BE AS STRONG AS THE OUTLIER 12Z NAM...SO LEANED MORE HEAVILY ON A MIX OF THE OTHER MODELS. AT ANY RATE...BEST CHANCE OF THUNDERSTORMS SHOULD BE DURING THE MORNING HOURS ON SUNDAY AND DECREASING FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AND FINALLY ENDING FROM NORTHWEST TO SOUTHEAST OVERNIGHT SUNDAY NIGHT. THEN...HIGH PRESSURE WILL BUILD IN ON MONDAY AND TUESDAY ALLOWING FOR DRY BUT COOL WEATHER WITH TEMPERATURES BELOW NORMAL WHICH WILL BE QUITE A CHANGE FROM WHAT WE HAVE BEEN EXPERIENCING. MODELS CONSISTENT IN KEEPING THE REMNANTS OF LEE TO OUR SOUTH AND EAST UNTIL MIDWEEK. FOR NOW...WILL GO WITH GFS MOS FOR TEMPERATURES WHICH IS NOT QUITE AS COOL AS THE NAM. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... GFS HAS COME INTO LINE WITH THE ECMWF IN REGARD TO TRACK OF TROPICAL STORM LEE/S REMNANTS. AT THIS TIME...MODELS ARE SHOWING THE PRECIP JUST SKIRTING THE SOUTHERN AND EASTERN PORTIONS OF CENTRAL INDIANA AT THE BEGINNING OF THE EXTENDED PERIOD. HOWEVER...IT APPEARS THAT THE AFOREMENTIONED LOW RETROGRADES BACK TO THE WEST ON FRIDAY AND SATURDAY...POSSIBLE BRINGING PRECIP FURTHER INTO CENTRAL INDIANA. CURRENT THINKING IS THAT IT/S PATH IS GOING TO DEPEND HEAVILY ON WHAT HURRICANE KATIA DOES AS IT WORKS ITS WAY UP THE ATLANTIC. AS A RESULT...CONTINUED TO BE CONSERVATIVE WITH POPS...ONLY GOING WITH CHANCE POPS AT THE VERY HIGHEST FOR NOW ACROSS THE EASTERN PORTIONS OF FORECAST AREA. TEMPS THROUGH THE PERIOD WILL BE CLOSE TO NORMAL WITH HIGHS IN THE 70S AND LOWS IN THE 50S...GENERALLY STUCK WITH GUIDANCE. && .AVIATION /DISCUSSION FOR THE 032100 TAF UPDATE/... SCATTERED POP UP THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL INDIANA OVER THE LAST HOUR. HAVE ADDED CB AND VCTS TO ALL SITES THROUGH SUNSET AS THESE ARE DIURNAL IN NATURE WITH A LITTLE HELP FROM A WEAK CONVERGENT BOUNDARY ACROSS THE AREA. BASED ON THE GENERALLY SLOW NORTH-NORTHEAST MOVEMENT OF THE CELLS HAVE ALSO ADDED TEMPO THUNDER GROUPS TO ALL SITES BUT KIND...WHICH AT THIS TIME LOOKS LIKE IT MAY AVOID THUNDER OVERHEAD WITH DEVELOPMENT JUST EAST AND ANOTHER AREA FURTHER WEST. A COLD FRONT IS PROGGED TO MOVE ACROSS THE REGION TONIGHT. TIMING WILL HAVE TO BE ADJUSTED SOMEWHAT OVER THE NEXT FEW TAF ISSUANCES...BUT CURRENT THINKING IS THAT SHOWERS AND THUNDERSTORMS WITH THE FRONT WILL START MOVING INTO TAF SITES AFTER MIDNIGHT. FOR NOW...WENT WITH VCSH DURING THE OVERNIGHT HOURS. CONDITIONS WILL GRADUALLY DECREASE THROUGH THE COURSE OF THE NIGHT WITH MVFR LIKELY BY DAYBREAK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....TDUD AVIATION...TDUD/CP
Hazardous weather outlook, Sep 3, 3:15 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EDT SAT SEP 3 2011 INZ021-028-029-035-043-041000- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION- 315 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH ANY THUNDERSTORM. TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>038-044-051-041000- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-PARKE-VIGO- 315 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORM. TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ039>042-045>049-052>057-060>065-067>072-041000- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 315 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORM. TEMPERATURES WILL BE IN THE 90S THROUGH 7 PM EDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN. DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Sep 3, 5:57 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT SAT SEP 3 2011
INZ048-056-032245-
HANCOCK-SHELBY-
557 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HANCOCK AND NORTHERN
SHELBY COUNTIES UNTIL 645 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SHELBYVILLE...MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. REMEMBER...IF THUNDER ROARS GO INDOORS.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3948 8585 3960 8596 3982 8572 3975 8563
3968 8563
TIME...MOT...LOC 2157Z 224DEG 14KT 3960 8583
RYANSpecial weather statement, Sep 3, 6:05 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 605 PM EDT SAT SEP 3 2011 INZ039-040-047-048-032230- HAMILTON-HANCOCK-MADISON-MARION- 605 PM EDT SAT SEP 3 2011 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HAMILTON... NORTHWESTERN HANCOCK...SOUTHWESTERN MADISON AND NORTHEASTERN MARION COUNTIES UNTIL 630 PM EDT... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAWRENCE...OR 7 MILES NORTHEAST OF INDIANAPOLIS...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM HAD WEAKENED IN INTENSITY SINCE 530 PM AS IT HAS MOVED ACROSS MARION COUNTY. HOWEVER WIND GUSTS UP TO 55 MPH REMAIN LIKELY WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING AND HAIL TO ONE HALF INCH IN DIAMETER. THE WINDS WILL BE AT THE LEADING EDGE OF THE STORM AND WILL PRECEDE THE RAINFALL. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REMEMBER...WHEN THUNDER ROARS GO INDOORS. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4005 8604 4004 8572 3973 8598 3983 8622 TIME...MOT...LOC 2203Z 214DEG 24KT 3986 8605 RYAN
Special weather statement, Sep 3, 6:07 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT SAT SEP 3 2011
INZ040-032230-
MADISON-
607 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM ADVISORY FOR MADISON COUNTY UNTIL 630 PM
EDT...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ANDERSON...MOVING NORTHEAST
AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ANDERSON...
ALEXANDRIA...
EDGEWOOD...
RIVER FOREST...
WOODLAWN HEIGHTS...
COUNTRY CLUB HEIGHTS...
CHESTERFIELD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. WHEN THUNDER ROARS...GO INDOORS.
&&
LAT...LON 4021 8557 4011 8558 4000 8574 4004 8586
4029 8569
TIME...MOT...LOC 2207Z 219DEG 12KT 4007 8576
CPSpecial weather statement, Sep 3, 6:18 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT SAT SEP 3 2011
INZ035-043-044-032300-
FOUNTAIN-PARKE-VERMILLION-
618 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHWESTERN PARKE AND
NORTHERN VERMILLION COUNTIES UNTIL 700 PM EDT...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF VEEDERSBURG...OR 20 MILES
SOUTHEAST OF DANVILLE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
VEEDERSBURG...
YEDDO...
HILLSBORO...
MELLOTT...
NEWTOWN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. WHEN THUNDER ROARS...GO INDOORS.
&&
LAT...LON 4028 8726 4019 8709 4006 8709 3982 8737
3990 8753
TIME...MOT...LOC 2218Z 214DEG 14KT 4001 8729
CPLocal storm report, Sep 3, 6:38 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST MCCORDSVILLE 39.91N 85.93W
09/03/2011 M58 MPH HANCOCK IN AMATEUR RADIO
LOCATED AT 700 NORTH AND 475 WEST...DIME SIZE HAIL
ACCOMPANIED THE WINDS
&&
BHHSpecial weather statement, Sep 3, 6:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 639 PM EDT SAT SEP 3 2011 INZ040-041-032315- DELAWARE-MADISON- 639 PM EDT SAT SEP 3 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN DELAWARE AND NORTHERN MADISON COUNTIES UNTIL 715 PM EDT... AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANDERSON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALEXANDRIA... FRANKTON... ORESTES... SUMMITVILLE... GASTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. WHEN THUNDER ROARS...GO INDOORS. && LAT...LON 4038 8544 4008 8562 4010 8584 4038 8571 TIME...MOT...LOC 2239Z 208DEG 14KT 4017 8569 CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:17 PM EDT | Special Weather Statement | IND | Delaware | 43 min |
| Sep 3, 4:54 PM EDT | Special Weather Statement | IND | Monroe | 36 min |
| Sep 3, 4:59 PM EDT | Special Weather Statement | IND | Hancock | 31 min |
| Sep 3, 5:20 PM EDT | Special Weather Statement | IND | Marion | 40 min |
| Sep 3, 5:22 PM EDT | Special Weather Statement | IND | Johnson | 23 min |
| Sep 3, 5:28 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion | 47 min |
| Sep 3, 5:57 PM EDT | Special Weather Statement | IND | Shelby | 48 min |
| Sep 3, 6:05 PM EDT | Special Weather Statement | IND | Hancock | 25 min |
| Sep 3, 6:07 PM EDT | Special Weather Statement | IND | Madison | 23 min |
| Sep 3, 6:18 PM EDT | Special Weather Statement | IND | Fountain | 42 min |
| Sep 3, 6:25 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 36 min |
| Sep 3, 6:31 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison | 44 min |
| Sep 3, 6:39 PM EDT | Special Weather Statement | IND | Madison | 36 min |
| Sep 3, 7:15 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.